MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 440MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 440MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.065S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient underwent a revision procedure due to a broken trochanteric fixation nail advanced (tfna).The issue occurred when the patient fell and experienced left hip pain.An x-ray was taken which revealed a new femur fracture and a broken tfna.During the revision procedure, the broken tfna was removed then the patient was revised to a new tfna implant.The revision procedure was successfully completed without any surgical delay.The patient status good.Concomitant devices: tfna screw (part # 04.038.210s, lot # unknown, quantity 1), unknown tfna end cap (part # unknown, lot # unknown, quantity 1), unknown locking screw (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 10mm/130 deg ti cann tfna 440mm/left - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 04.037.065s, lot: 9925395: manufacturing location: monument.Manufacturing date: october 22, 2015.Expiration date: september 30, 2025.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.The outer diameter of the device was measured and found to be within the specification.Based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed.The complaint condition was confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Relevant actions have been taken to address the issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted the nail broke at the helical blade/screw junction.Updated concomitant devices: tfna screw (part: 04.038.210s, lot: unknown, quantity 1), locking screw (part: unknown, lot: unknown, quantity 1).

Brand Name
10MM/130 DEG TI CANN TFNA 440MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10786156
Report Number2939274-2020-04968
Device Sequence Number2959849
Product Code HSB
UDI-Device Identifier10886982096210
UDI-Public10886982096210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number04.037.065S
Device Catalogue Number04.037.065S
Device Lot Number9925395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/01/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 110MM - STERILE.; TFNA FENESTRATED SCREW 110MM - STERILE.; UNK - END CAPS: TFNA.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; TFNA FENESTRATED SCREW 110MM - STERILE; UNK - END CAPS: TFNA; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight88